Tapering off Steroids Again

I meet with my endocrinologist July 27th. During my appointment we decided to start tapering off the prednisone again. The plan that my endocrinologist came up with to taper off the prednisone will take almost a year.

I am scared to try to taper off the steroids again due to the intense headaches and flu like symptoms I experienced the last time I tried to taper off the steroids. On July 30th I began the taper. I reduced the amount of prednisone I am taking from 20 mg to 18 mg. Since starting the taper I have felt exhausted, sleeping around 14 to 16 hours a day. I have also had shootingg pains in my head at night.

I am so frustrated! I desperately want to get off the steroids to regain my strength and some normalcy in my life but I don’t want to have to deal with the symptoms of the taper. I am also concerned that my neurologist will be concerned about swelling of my brain again and stop the taper.

Do I call my endocrinologist and neurologist to let them know the symptoms I am experiencing or do I just ride out the symptoms? 

Advertisements

2 thoughts on “Tapering off Steroids Again

  1. You do let them know. I am so sorry you are exhausted. Please go to the best specialists for your issue. Even if it’s New York or Texas or LA. Life is too precious to work with doctors who are conveniently near you. Don’t know your history. Not trying to be disrespectful. Just go to the best. No matter where they are.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s